Ohio, 2010Winter Storm in Ohio, February 15 to 16, 2010
February 15 to 16, 2010 · NWS CLE · 7 events in 7 counties and zones
An area of low pressure moved across southern Ohio on February 15th. Snow associated with this low spread into northern Ohio during the middle and later portion of the afternoon.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved across southern Ohio on February 15th. Snow associated with this low spread into northern Ohio during the middle and later portion of the afternoon. Periods of moderate snow then continued into the early evening hours of the 16th. Locations along and east of Interstate 71 and south of U.S. Route 30 saw more than six inches of snow during this event. More than ten inches of snow was reported in portions of Knox and Holmes Counties. Visibilities at times were less than one half mile and travel was difficult during this storm. Several accidents were reported along Interstate 71 at the southern end of Morrow County. Many accidents were also reported elsewhere in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 15, 10:18 AM EST, 42 minutes earlier.
Area forecast discussion, Feb 15, 10:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 AM EST MON FEB 15 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST OHIO THIS
AFTERNOON AND THEN MOVE OFF THE MID ATLANTIC COAST TUESDAY
MORNING. A TROUGH WILL SWING ACROSS NORTHERN OHIO ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO TWEAK THE TIMING OF THE SNOW. FORECAST LOOKS REASONABLE
BUT ADDED LATE WORDING FOR THE NORTHERN TIER COUNTIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SNOW CONTINUING...HEAVY AT TIMES MAINLY IN THE WARNING AREA
TONIGHT AND PART OF THE ADVISORY AREA. FOR TUESDAY INTO WEDNESDAY
PLENTY OF MOISTURE WITH SNOW SHOWERS IN THE WRAP AROUND. WITH THE
LAKE FROZEN THE AMOUNTS OVER THE ENTIRE FORECAST AREA SHOULD BE
MORE IN THE 1 TO 2 INCH RANGE. THE THREAT WILL DECREASE BY
THURSDAY NIGHT. THE POPS FOR TUESDAY NIGHT AND WEDNESDAY SEEM
LOW...WENT HIGHER ESPECIALLY OVER THE EASTERN COUNTIES WHERE THE
LAKE MAY HELP WITH SOME SNOW. GUIDANCE TEMPERATURES OK...MADE SOME
MINOR CHANGES.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
TIMING DIFFERENCES BETWEEN MODELS FOR THIS WEEKEND. ECMWF FASTER
WITH NORTHERN CLIPPER CROSSING THE LAKES AND LATER AND MORE
SOUTHERLY WITH SOUTHERN ENERGY TAKING A LOW ACROSS KY/TN. PER HPC
GUIDANCE OF THE CONSISTENCY OF THE ECMWF...WILL TAKE THAT ROUTE.
WITH LIMITED MOISTURE AND UNCERTAINTIES...HAVE NOTHING MORE THAN
CHANCE POPS AT THIS TIME THROUGH THE WEEKEND. TEMPERATURES UPPER
20S/AROUND 30...AROUND 20 NIGHTS.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THICKER HIGH CLOUDS COULD NOT GET INTO THE AREA FAST ENOUGH THIS
MORNING TO PREVENT IFR/LIFR FOG DEVELOPMENT. FOG NOT EXPECTED TO
EXPAND ANY FURTHER OUTWARD FROM CURRENT AREA OF FDY TO CAK TO MT
VERNON. CEILINGS IN THIS AREA ARE AROUND 100FT TOO. EXPECT THIS TO
BREAK UP OVER THE NEXT COUPLE OF HOURS WITH THE
LOWERING/THICKENING OF THE DECKS ABOVE IT. SNOW WILL BE
APPROACHING FROM THE SOUTHWEST THIS MORNING/AFTERNOON...REACHING
FDY MID/LATE MORNING AND CLE BY EARLY/MID AFTERNOON. HEAVIEST SNOW
EXPECTED TO BE SOUTH OF A LINE FROM FDY TO BJJ TO YNG. LOW TO
TRACK ACROSS SOUTHEAST OHIO AND THEREFORE WINDS WILL WORK AROUND
THE DIAL FROM LGT/VRB TO EAST TO NE AND FINALLY NNW BY EVENING.
WINDS NOT EXPECTED TO BE ALL THAT STRONG. STEADIER SNOW TO LET UP
SOME BY TUESDAY MORNING...BUT EXPECT INTERMITTENT SNOW SHOWERS FOR
TUESDAY WITH IFR CONDITIONS LIKELY.
.OUTLOOK...NON VFR CONDITIONS WITH IFR AT TIMES TUESDAY INTO
WEDNESDAY...THEN MAINLY EASTERN AREAS THURSDAY AND FRIDAY.
&&
.MARINE...
THE LAKE REMAINS MOSTLY ICE COVERED. AS LOW PRESSURE MOVES ACROSS
THE OHIO VALLEY WINDS WILL BECOME NORTHEAST TODAY AND NORTHWEST
TONIGHT. WEST TO WEST-NORTHWEST FLOW WILL THEN PERSIST THROUGH THE
PERIOD AS A TROUGH HANGS BACK ACROSS THE GREAT LAKES. TOWARD FRIDAY
THE TROUGH PULLS AWAY AND A CLIPPER FROM THE NORTHERN LAKES WILL BE
MAKING ITS WAY TOWARD LAKE ERIE. WINDS THROUGH THE WEEK EXPECTED TO
STAY AT 25 KNOTS OR LESS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL NOON EST TUESDAY FOR OHZ020>023-
027>031-033-036-037.
WINTER STORM WARNING UNTIL NOON EST TUESDAY FOR OHZ032-038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...DJB
SHORT TERM...KIELTYKA
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Feb 15, 4:56 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
456 AM EST MON FEB 15 2010
OHZ032-038-047-161000-
STARK-HOLMES-KNOX-
456 AM EST MON FEB 15 2010
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>023-027>031-033-036-037-161000-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-MAHONING-MARION-MORROW-
456 AM EST MON FEB 15 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-161000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
456 AM EST MON FEB 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>014-017>019-089-PAZ001>003-161000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
456 AM EST MON FEB 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SOME SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. AT THIS TIME THE
AMOUNTS SHOULD BE JUST BELOW THE CRITERIA FOR A WINTER WEATHER
ADVISORY. HOWEVER...UNTREATED ROADS WILL BE SLIPPERY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Knox
- When
- February 15, 11:00 AM EST to February 16, 6:00 PM EST
- Where
- Knox forecast zone
- Property damage
- $300,000
- Reported by
- COOP Observer
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Snow spread into Knox County from the south around midday on February 15th. Periods of moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. The heaviest snow fell during the afternoon and evening hours of the 15th. Total snow accumulations of 8 to 11 inches were reported in Knox County with the highest totals over the southeast half of the county. Cooperative observers near Danville and Fredericktown measured storm totals of 11 and 10 inches. A snow spotter in Mount Vernon reported 10 inches of snowfall. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
Winter Storm, Morrow
- When
- February 15, 12:00 PM EST to February 16, 6:00 PM EST
- Where
- Morrow forecast zone
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Snow spread into Morrow County from the south around midday on February 15th. Periods of moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. The heaviest snow fell during the afternoon and evening hours of the 15th. Total snow accumulations of 6 to 9 inches were reported in Morrow County with the highest totals over the southeast corner of the county. Visibilities at times were less than one half mile and travel was difficult during this event. Several accidents were reported along Interstate 71 at the southern end of the county. A few accidents were also reported elsewhere in the county.
Winter Storm, Holmes
- When
- February 15, 12:00 PM EST to February 16, 6:00 PM EST
- Where
- Holmes forecast zone
- Property damage
- $250,000
- Reported by
- COOP Observer
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Snow spread into Holmes County from the south during the early afternoon hours of February 15th. Periods of moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. The heaviest snow fell during the afternoon and evening hours of the 15th. Total snow accumulations of 8 to 10 inches were reported across most of Holmes County. A cooperative observer near Millersburg reported a storm total of around 8 inches. A snow spotter near Fryburg reported an event total of 11 inches. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
Winter Storm, Stark
- When
- February 15, 1:00 PM EST to February 16, 8:00 PM EST
- Where
- Stark forecast zone
- Property damage
- $200,000
- Reported by
- Department of Highways
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Snow spread into Stark County from the south during the early afternoon hours of February 15th. Periods of moderate snow then continued through the afternoon hours of the 16th with the snow tapering to flurries during the evening hours. Total snow accumulations of 6 to 9 inches were reported across Stark County with the highest totals at the southern end of the the county. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
Winter Storm, Richland
- When
- February 15, 2:00 PM EST to February 16, 6:00 PM EST
- Where
- Richland forecast zone
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Snow spread into Richland County from the south during the afternoon of February 15th. Periods of light to moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. A brief period of moderate to heavy snow occurred during the evening of the 15th with more moderate to heavy snow from late in the morning on the 16th through the afternoon hours. Total snow accumulations of 6 to 10 inches were reported across Richland County with the highest totals over the southeast half of the county. Officially, 10.6 inches of snow was measured at Mansfield Lahm Airport. A snow spotter in Lucas reported an event total of 8.2 inches. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
Winter Storm, Ashland
- When
- February 15, 2:00 PM EST to February 16, 6:00 PM EST
- Where
- Ashland forecast zone
- Property damage
- $200,000
- Reported by
- Department of Highways
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Snow spread into Ashland County from the south during the afternoon of February 15th. Periods of light to moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. A brief period of moderate to heavy snow occurred during the evening of the 15th with more moderate to heavy snow from late in the morning on the 16th through the afternoon hours. Total snow accumulations of 6 to 10 inches were reported across Ashland County with the highest totals over the southern half of the county. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
Winter Storm, Wayne
- When
- February 15, 3:00 PM EST to February 16, 6:00 PM EST
- Where
- Wayne forecast zone
- Property damage
- $200,000
- Reported by
- COOP Observer
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Snow spread into Wayne County from the south during the afternoon of February 15th. Periods of moderate snow then continued through the afternoon hours of the 16th with the snow then quickly tapering to flurries during the evening hours. Total snow accumulations of 6 to 10 inches were reported across Wayne County with the highest totals over the southern half of the county. A cooperative observer in Wooster reported a storm total of 8.0 inches. A snow spotter in Kidron reported an event total of 9.1 inches. Visibilities at times were less than one half mile and travel was difficult during this event. Many accidents were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 15, 201031 injured · 1 event
- Winter Weather in Alabama, February 15, 20101 death · 2 injured · 11 events
- Heavy Snow and Winter Weather in Kentucky, February 15 to 16, 20103 injured · $10,000 · 114 events
- Winter Weather in New Jersey, February 15 to 16, 201027 events
- Heavy Snow in Ohio, February 15 to 16, 201023 events
- Heavy Snow in Kentucky, February 15 to 16, 201012 events
- Dense Fog in California, February 15 to 19, 201012 events
- Winter Weather in Pennsylvania, February 15 to 16, 201012 events
- Winter Weather in North Carolina, February 15, 201010 events
- Winter Weather in Ohio, February 15 to 16, 20109 events
- Winter Weather in North Carolina, February 15 to 18, 20109 events
- Winter Weather in Kentucky, February 15 to 17, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214706, 214707, 214717, 214720, 214708, 214710, 214712.